Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 341, NWS Atlanta, GA

June 18, 2009Johnson County, Washington County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2009, 5:53 PM EDT for Johnson County, Washington County, Georgia. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 5:53 PM EDT (21:53 UTC)
Expired
Jun 18, 2009, 6:45 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Johnson County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:20 PM EDTTSTM WND DMG5 E Sandersville, GASEVERAL POWER LINES DOWN AND A ROOF BLOWN OFF A BARN.
Jun 18, 6:28 PM EDTTSTM WND GST 58Tennille, GAREPORTED BY UNIVERSITY OF GEORGIA MESONET SITE.
Jun 18, 6:50 PM EDTTSTM WND DMG5 S Wrightsville, GASEVERAL TREES AND A COUPLE POWER LINES DOWN IN THE ROAD ON HWY 15.
Jun 18, 6:50 PM EDTTSTM WND DMGWrightsville, GAONE TREE DOWN NEAR WRIGHTSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2883 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 182153
SVRFFC
GAC167-303-182245-
/O.NEW.KFFC.SV.W.0341.090618T2153Z-090618T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL GEORGIA
  EASTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST  
  OF DAVISBORO...AND MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SANDERSVILLE...TENNILLE...RIDDLEVILLE...HARRISON AND WRIGHTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3259 8261 3267 8279 3268 8279 3272 8290
      3309 8285 3311 8266 3304 8260 3301 8255
      3296 8254 3292 8252 3282 8252 3280 8249
      3275 8248
TIME...MOT...LOC 2153Z 348DEG 15KT 3301 8271

$$
2 follow-up statements
000 
WWUS52 KFFC 182222
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT THU JUN 18 2009

GAC167-303-182245-
/O.CON.KFFC.SV.W.0341.000000T0000Z-090618T2245Z/
JOHNSON GA-WASHINGTON GA-
622 PM EDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN WASHINGTON AND JOHNSON COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
HARRISON...AND MOVING SOUTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRINGLE...DONOVAN...NEW HOME AND WRIGHTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.

&&

LAT...LON 3259 8261 3267 8279 3268 8279 3272 8290
      3309 8285 3311 8266 3304 8260 3301 8255
      3296 8254 3292 8252 3282 8252 3280 8249
      3275 8248
TIME...MOT...LOC 2222Z 354DEG 18KT 3283 8268

$$
000 
WWUS52 KFFC 182240
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT THU JUN 18 2009

GAC167-303-182248-
/O.EXP.KFFC.SV.W.0341.000000T0000Z-090618T2245Z/
JOHNSON GA-WASHINGTON GA-
640 PM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON AND JOHNSON
COUNTIES WILL BE ALLOWED TO EXPIRE AT 645 PM EDT...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS LOCATED ACROSS SOUTHERN WASHINGTON 
COUNTY AND MOVING INTO NORTH JOHNSON COUNTY. 

THESE STORMS REMAIN STRONG AND SMALL HAIL...WIND GUST TO 45 MPH... 
FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE STILL LIKELY WITH THESE 
STORMS AS THEY PUSH SOUTHWARD AT 20 MPH. PERSONS IN THE PATH OF 
THESE STORMS SHOULD CONTINUE TO STAY INDOORS UNTIL THE STORMS HAVE 
PASSED.  

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.

LAT...LON 3259 8261 3267 8279 3268 8279 3272 8290
      3309 8285 3311 8266 3304 8260 3301 8255
      3296 8254 3292 8252 3282 8252 3280 8249
      3275 8248
TIME...MOT...LOC 2238Z 354DEG 18KT 3275 8267

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:13 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 18, 4:13 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT THU JUN 18 2009

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
TWO CHALLENGES WITH THIS FORECAST...THE FIRST BEING THE SEVERE
POTENTIAL AND THE SECOND BEING THE HOT TEMPERATURES AND HIGH HEAT
INDICES.

THE STRONGEST STORMS WERE OVER THE MOUNTAINS OF WRN NC/ERN TN AS
OF 4 PM...AND WERE JUST STARTING TO MOVE INTO NORTH GA AND THE
CAROLINAS. STORMS GENERALLY DROPPING SOUTHEAST AROUND THE
PERIPHERY OF A SUBTROPICAL RIDGE CURRENTLY CENTERED OVER LA/MS.
CURRENT TRAJECTORY OF STRONGEST STORMS SEEMS TO BE POINTING TOWARD
THE SOUTHEAST TO SC...THOUGH ADDITIONAL DEEP CONVECTION IS LIKELY
TO FORM FURTHER WEST...ESPECIALLY OVER NORTHEAST GA WHERE
MESOANALYSES SHOW MIXED LAYER CAPE IS QUITE STRONG...AROUND
3000-4000 J/KG. ENVIRONMENTAL SHEAR IS RATHER WEAK...HOWEVER 18Z
SPECIAL FFC SOUNDING AND AVAILABLE GUIDANCE SUGGESTS DAMAGING WIND
AND LARGE HAIL THREAT.

THE SUBTROPICAL HIGH TO OUR WEST TODAY WILL MOVE CLOSER TO GA
FRIDAY AND SATURDAY. DEWPOINTS IN THE LOWER 70S AND AFTERNOON HIGH
TEMPERATURES NEAR 100 DEGREES IN MANY AREAS WILL BRING HEAT
INDICES CLOSE TO ADVISORY CRITERIA...THOUGH CONFIDENCE IS NOT
QUITE HIGH ENOUGH FOR ISSUANCE. REGARDLESS OF REACHING SPECIFIC
VALUES...THIS IS THE FIRST SIGNIFICANT HEAT EVENT OF THE
YEAR...AND PEOPLE SHOULD TAKE PRECAUTIONS TO AVOID
OVERHEATING...ESPECIALLY IF THEY HAVE TO SPEND CONSIDERABLE TIME
OUTDOORS OR OUTSIDE OF AIR CONDITIONED ENVIRONMENTS. THE
PROXIMITY OF THE SUBTROPICAL HIGH AND ASSOCIATED SUBSIDENCE WILL
LIMIT PRECIPITATION KEEP SKIES MORE CLEAR FRIDAY/SATURDAY. MODELS
MAXIMIZE H8 TEMPERATURES AROUND 25-26 DEG C ON SATURDAY
AFTERNOON.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A DEEP LAYER RIDGE TO OUR WEST WILL KEEP TEMPERATURES WARM THROUGH
THE PERIOD...HOWEVER SOME RELIEF TO THE MORE ANOMALOUSLY WARM
TEMPERATURES WILL ARRIVE ON MONDAY AS AN EASTERN TROUGH/UPPER LOW
ROTATES INTO THE MID ATLANTIC STATES AND SENDS SLIGHTLY LESS WARM AIR
INTO GA. RAIN CHANCES LOOK RELATIVELY LOW THROUGH THE
PERIOD...WITH JUST A FEW AFTERNOON/EVENING TSRA POSSIBLE EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73 100  73 101  72 /  20   5   5   5  10
ATLANTA         76  97  77  97  75 /  20   5   5   5  10
BLAIRSVILLE     70  93  69  91  66 /  20  10  10  20  10
CARTERSVILLE    70  98  69  98  67 /  10  10  10  10  10
COLUMBUS        76 100  75 100  77 /  20   5   5   5  10
GAINESVILLE     73  98  74  97  72 /  20  10  10  10  10
MACON           71 101  74 102  74 /  20   5   5   5  10
ROME            72 100  71  99  70 /  10   5  10  10  10
PEACHTREE CITY  69  98  68  98  70 /  20   5   5   5  10
VIDALIA         72 100  74 101  75 /  20   5   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...HENRY...JACKSON...LUMPKIN...
MADISON...MURRAY...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...TOWNS...
UNION...WALKER...WALTON...WHITE...WHITFIELD.

&&

RRH
Hazardous weather outlook, Jun 18, 1:00 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT THU JUN 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
100 PM EDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED...SOME SEVERE...ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A LARGE COMPLEX OF THUNDERSTORMS THAT MOVED ACROSS THE OHIO VALLEY
LATE THIS MORNING WILL MOVE SOUTH SOUTHEAST ACROSS TENNESSEE INTO
GEORGIA LATER THIS AFTERNOON. A STRONG RIDGE OF HIGH PRESSURE OVER
LOUISIANA WILL EXPAND EAST TOWARD ALABAMA AND GEORGIA THROUGH FRIDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS TODAY WILL BE STRONG DAMAGING
WINDS AND FREQUENT LIGHTNING. BETWEEN 3 PM AND 6 PM...THE MOST
LIKELY LOCATION FOR SEVERE THUNDERSTORMS IS NORTH OF A LINE FROM
FRANKLIN TO MCDONOUGH TO WASHINGTON. AFTER 6 PM...THE SEVERE THREAT
WILL SHIFT SOUTH OF THIS LINE THROUGH MIDNIGHT.

.DISCUSSION...
A STRONG UPPER RIDGE OVER LOUISIANA WILL EXPAND EAST THROUGH FRIDAY.
HOWEVER...THE SURFACE AIR MASS WILL REMAIN MOIST AND VERY UNSTABLE
WITH CAPES ABOVE 3000 AS TEMPERATURES RISE WELL INTO THE 90S ACROSS
MOST OF THE AREA BY EARLY AFTERNOON. WITH GEORGIA REMAINING ON THE
PERIPHERY OF THE UPPER RIDGE...AN ORGANIZED COMPLEX OF SEVERE
THUNDERSTORMS THAT DEVELOPED IN THE OHIO VALLEY THIS MORNING WILL
MOVE SOUTH SOUTHEAST INTO NORTH GEORGIA THIS AFTERNOON. GIVEN THE
STRENGTH OF THIS COMPLEX AND THE VERY UNSTABLE ATMOSPHERE...
STRONG DAMAGING WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH THESE STORMS. THE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH
ACROSS THE STATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY AT THIS TIME. ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST GEORGIA MOUNTAINS
SATURDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED
SATURDAY. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND
EVENING...THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA. SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 18, 5:01 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT THU JUN 18 2009

GAZ048-059-182130-
501 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JASPER AND NEWTON COUNTIES UNTIL 530 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STEWART...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JASPER AND NEWTON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ROCKY PLAINS...STARRSVILLE...STEWART...
NORTH ALCOVY...TURTLE COVE...EUDORA AND CALVIN. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES.

31/16
Special weather statement, Jun 18, 5:03 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT THU JUN 18 2009

GAZ023-025-035-182145-
503 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 MPH WINDS IN
BARROW...JACKSON AND HALL COUNTIES UNTIL 545 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTNUT MOUNTAIN...AND MOVING SOUTHEAST AT
30 MPH.

WIND GUSTS OF 40 MPH...PEA SIZE HAIL AND FREQUENT LIGHTNING ARE
LIKELY AS THIS STORM MOVES ACROSS PARTS OF BARROW...JACKSON AND HALL
COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE CANDLER...CHESTNUT MOUNTAIN...ATLANTA-LANIER SPEEDWAY...
CHATEAU ELAN...TALMO...THOMPSONS MILL...PENDERGRASS... HOSCHTON...
BRASELTON...COUNTY LINE...JEFFERSON...WINDER...FORT YARGO STATE
PARK...ARCADE AND RUSSELL.
Special weather statement, Jun 18, 5:07 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT THU JUN 18 2009

GAZ045-046-055-057-182130-
507 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES UNTIL 530 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLENWOOD...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE...
SNAPFINGER...BELMONT...FORT GILLEM...ELLENWOOD...LAKE CITY...
MORROW...FOREST PARK...CONLEY...PANOLA MOUNTAIN STATE PARK...ARABIA
MOUNTAIN...REX...KLONDIKE...HIDDEN VALLEY PARK AND RICHARDSON PARK.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
REDUCE VISIBILTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

31/16
Special weather statement, Jun 18, 5:23 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT THU JUN 18 2009

GAZ071-082-182215-
523 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BIBB AND MONROE COUNTIES UNTIL 615 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOLINGBROKE...MOVING SOUTH AT 20 MPH.

WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS BIBB AND MONROE COUNTIES THROUGH 615 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PLANT
SCHERER...BOLINGBROKE...ARKWRIGHT...WESLEYAN...LAKE TOBESOFKEE...
LIZELLA AND PAYNE CITY.
Special weather statement, Jun 18, 5:34 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT THU JUN 18 2009

GAZ027-038-182215-
534 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
OGLETHORPE AND MADISON COUNTIES UNTIL 615 PM EDT...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARLTON...AND MOVING SOUTH AT 30 MPH.

WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS OGLETHORPE AND MADISON COUNTIES THROUGH
615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PAOLI...
COMER... WATSON MILL BRIDGE STATE PARK...CARLTON...POINT PETER...
VESTA...SANDY CROSS AND LEXINGTON.
Special weather statement, Jun 18, 5:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT THU JUN 18 2009

GAZ074-085-182230-
548 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JOHNSON AND WASHINGTON COUNTIES UNTIL 630 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOWNS...MOVING SOUTH AT 35 MPH.

WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS JOHNSON AND WASHINGTON COUNTIES THROUGH
630 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DOWNS...
SANDERSVILLE...TENNILLE...DAVISBORO...RIDDLEVILLE...HARRISON.
..DONOVAN...PRINGLE...NEW HOME AND WRIGHTSVILLE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union78 min
Jun 17, 10:45 PM EDTSevere Thunderstorm WarningFFCTowns, Union, White60 min
Jun 17, 11:54 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Union51 min
Jun 18, 12:07 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Madison, Oconee, Oglethorpe, Taliaferro and 2 more53 min
Jun 18, 12:34 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Dawson, Forsyth, Gwinnett and 6 more56 min
Jun 18, 12:44 AM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more76 min
Jun 18, 1:02 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 4 more58 min
Jun 18, 1:08 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Jackson, Madison, Oconee, Oglethorpe and 2 more67 min
Jun 18, 1:13 AM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Putnam, Warren and 1 more77 min
Jun 18, 1:22 AM EDTSevere Thunderstorm WarningFFCBarrow, Dawson, Forsyth, Fulton, Gwinnett, Hall and 5 more98 min
Jun 18, 2:31 AM EDTSevere Thunderstorm WarningFFCBaldwin, Johnson, Washington, Wilkinson44 min
Jun 18, 3:03 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Twiggs57 min
Jun 18, 5:37 PM EDTSevere Thunderstorm WarningFFCBibb, Monroe38 min
Jun 18, 6:44 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens46 min
Jun 18, 7:05 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski40 min
Jun 18, 7:26 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen34 min
Jun 18, 7:33 PM EDTSevere Thunderstorm WarningFFCWilkinson27 min
Jun 18, 7:37 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen, Wheeler38 min
Jun 18, 7:41 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler64 min
Jun 18, 7:41 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.